Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 88, NWS Wichita, KS

May 6, 2015Harper County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 6, 2015, 6:24 PM CDT for Harper County, Kansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2015, 6:24 PM CDT (23:24 UTC)
Expired
May 6, 2015, 7:00 PM CDT
In force
36 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Harper County, KS

The radar

The Vance AFB radar (KVNX), 44 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 1:41 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2015-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2015-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
821 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

936 
WUUS53 KICT 062324
SVRICT
KSC077-070015-
/O.NEW.KICT.SV.W.0088.150506T2324Z-150507T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
624 PM CDT WED MAY 6 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HARPER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 715 PM CDT

* AT 624 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
  OF AMORITA...OR 11 MILES SOUTHEAST OF HAZELTON...MOVING NORTH AT 40
  MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ANTHONY...HARPER...ATTICA...DANVILLE...WALDRON AND CRYSTAL SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL
KANSAS.

LAT...LON 3700 9832 3737 9821 3731 9783 3700 9800
TIME...MOT...LOC 2324Z 202DEG 33KT 3700 9822 

HAIL...1.25IN
WIND...60MPH
 
$$

JAKUB
3 follow-up statements
655 
WWUS53 KICT 062347
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
647 PM CDT WED MAY 6 2015

KSC077-070015-
/O.CON.KICT.SV.W.0088.000000T0000Z-150507T0015Z/
HARPER KS-
647 PM CDT WED MAY 6 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR CENTRAL HARPER COUNTY...

AT 647 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF MANCHESTER...OR 8 MILES SOUTHWEST OF ANTHONY...MOVING NORTHEAST AT
30 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ANTHONY...HARPER...ATTICA...DANVILLE...WALDRON AND CRYSTAL SPRINGS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL
KANSAS.

LAT...LON 3700 9832 3737 9821 3731 9783 3700 9800
TIME...MOT...LOC 2347Z 214DEG 24KT 3707 9814 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
 
$$

KLEINSASSER
843 
WWUS53 KICT 062357
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
657 PM CDT WED MAY 6 2015

KSC077-070015-
/O.CON.KICT.SV.W.0088.000000T0000Z-150507T0015Z/
HARPER KS-
657 PM CDT WED MAY 6 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR CENTRAL HARPER COUNTY...

AT 657 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF HAZELTON TO ANTHONY...MOVING NORTHEAST
AT 35 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
ANTHONY...HARPER...ATTICA...DANVILLE...WALDRON AND CRYSTAL SPRINGS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL
KANSAS.

LAT...LON 3700 9832 3737 9821 3731 9783 3700 9800
TIME...MOT...LOC 2357Z 213DEG 29KT 3709 9829 3716 9801 

HAIL...1.00IN
WIND...<50MPH
 
$$

KLEINSASSER
026 
WWUS53 KICT 070000
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
700 PM CDT WED MAY 6 2015

KSC077-070010-
/O.CAN.KICT.SV.W.0088.000000T0000Z-150507T0015Z/
HARPER KS-
700 PM CDT WED MAY 6 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HARPER COUNTY IS
CANCELLED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER...SMALL 
HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE 
THUNDERSTORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL
KANSAS.

LAT...LON 3700 9832 3737 9821 3731 9783 3700 9800
TIME...MOT...LOC 2358Z 202DEG 33KT 3710 9828 3717 9800 

$$

KLEINSASSER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 6:02 PM CDT, 22 minutes earlier.

Area forecast discussion, May 6, 6:02 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
602 PM CDT WED MAY 6 2015

...UPDATED FOR 00Z AVIATION DISCUSSION...

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 220 PM CDT WED MAY 6 2015

ACTIVE WEATHER PATTERN EXPECTED THROUGH THE WEEKEND...WITH
PERIODIC BOUTS OF STRONG/SEVERE THUNDERSTORMS EXPECTED.

MID-LEVEL VORT MAX IS CURRENTLY MOVING NORTHEAST ACROSS THE
CENTRAL HIGH PLAINS...WHICH MAY GIVE ENOUGH OF A GLANCING BLOW FOR
SOME LARGE SCALE ASCENT ACROSS THE REGION. MEANWHILE...WIDESPREAD
LOW CLOUDS SHOULD CONTINUE TO SCATTER OUT SOME FROM WEST-
EAST...WITH AMPLE LOW-LEVEL MOISTURE STREAMING NORTH...YIELDING
MODEST-STRONG INSTABILITY AND LITTLE CAP BY PEAK HEATING
ALONG/WEST OF I-135. WEAK/MODEST DRYLINE CONVERGENCE IN CONCERT
WITH GLANCING BLOW FROM HIGH PLAINS VORT MAX SHOULD FAVOR MORE
ISOLATED STORM COVERAGE ALONG DRYLINE BY MID-AFTERNOON...WITH
BETTER COVERAGE OVER CENTRAL/NORTHERN KS CLOSER TO UPPER FORCING.
INSTABILITY/DEEP LAYER SHEAR COMBO WILL FAVOR SUPERCELLS. OF
PARTICULAR NOTE IS THE EXPECTED LOW-LEVEL INSTABILITY...LOW-LEVEL
SHEAR AND LOWER CLOUD HEIGHTS PROGGED BY ALL THE GUIDANCE.
CONSEQUENTLY...ANY DISCRETE STORM MOVING/DEVELOPING IN THIS
ENVIRONMENT WILL CARRY THE THREAT FOR A STRONG TORNADO OR TWO
BEFORE 10 PM GENERALLY ALONG/WEST OF I- 135. NOT EXPECTING LONG-
TRACK TORNADOES GIVEN WEAKER MID/UPPER FLOW.

ACTIVE WEATHER PATTERN WILL CONTINUE ON THURSDAY LATE AFTERNOON-
NIGHT...AS A SLOW MOVING FRONTAL ZONE APPROACHES CENTRAL KS FROM
THE NORTHWEST. DESPITE LACK OF APPRECIABLE LARGE SCALE ASCENT
OTHER THAN SUBTLE RIPPLES ALOFT...EXPECTED STRONG INSTABILITY
SHOULD FAVOR VIGOROUS THUNDERSTORM DEVELOPMENT OVER CENTRAL KS
ALONG FRONT BY MID- LATE AFTERNOON. MARGINAL SHEAR COUPLED WITH
THE STRONG INSTABILITY WILL FAVOR STRONG/SEVER MULTI-CELL AND
SUPERCELL STRUCTURES...WITH PRIMARY THREATS BEING LARGE
HAIL/DAMAGING WINDS. IF A LARGE THUNDERSTORM COMPLEX CAN
MATERIALIZE...MAIN THREAT SHOULD TRANSITION TO LOCALLY VERY HEAVY
RAINFALL AMOUNTS THU EVENING/NIGHT...DUE TO WEAKER FLOW ALOFT
ORIENTED PARALLEL TO FRONTAL ZONE.

FRONTAL PLACEMENT FRIDAY WILL LARGELY DEPEND ON STRENGTH OF
CONVECTIVE OUTFLOW FROM THU NIGHT/EARLY FRI STORMS.
NONETHELESS...POTENTIAL EXISTS FOR BOUNDARY TO REMAIN DRAPED/STALLED
ACROSS THE REGION...AS SHORTWAVE ENERGY CONTINUES TO ENCROACH FROM
THE SOUTHWEST CONUS. ONCE AGAIN...DEPENDING ON AMOUNT OF
DESTABILIZATION...COULD SEE ADDITIONAL STRONG/SEVERE STORMS
FRIDAY AFTERNOON-EVENING IN VICINITY OF THE FRONT. LIKE
THU...THINKING MARGINAL DEEP LAYER SHEAR WILL LIKELY PREVENT A
WIDESPREAD SEVERE OUTBREAK...ALTHOUGH LOCALLY HEAVY RAINFALL WILL
CONTINUE TO BE A THREAT.

ADK

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 220 PM CDT WED MAY 6 2015

SATURDAY-SUNDAY TIMEFRAME STILL HAS THE GREATEST POTENTIAL FOR A
MORE WIDESPREAD/SIGNIFICANT SEVERE WEATHER OUTBREAK...AS POWERFUL
SOUTHWEST CONUS TROUGH FINALLY EJECTS EAST/NORTHEAST OVER THE
CENTRAL/SOUTHERN PLAINS ATOP AN INCREASINGLY MOIST/UNSTABLE WARM
SECTOR. THERE REMAINS QUITE A BIT OF UNCERTAINTY SURROUNDING
TIMING AND PLACEMENT OF VARIOUS SYNOPTIC FEATURES...WHICH WILL
HEAVILY INFLUENCE SEVERE POTENTIAL AND PLACEMENT.
CONSEQUENTLY...WILL NOT YET GET TOO CAUGHT UP IN SPECIFICS
SURROUNDING THIS PERIOD.

MEDIUM RANGE CONSENSUS SUPPORTS A RETURN TO A MUCH QUIETER
WEATHER PATTERN BY EARLY NEXT WEEK...WITH DRY CONDITIONS AND
SEASONAL TEMPERATURES EXPECTED.

ADK

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 559 PM CDT WED MAY 6 2015

WIDELY SEPARATED SEVERE THUNDERSTORMS CONTINUE ACROSS
CENTRAL/SOUTH CENTRAL KS EARLY THIS EVENING. WILL NEED VCTS AND/OR
TEMPO +TSRA AT RSL...SLN...HUT...ICT TERMINALS FOR THIS EVENING.
SOUTHERLY LOW-LEVEL JET WILL HELP TO MAINTAIN ONGOING STORM
ACTIVITY. THESE STORMS SHOULD SLIDE INTO EASTERN KS OVERNIGHT AND
MAY IMPACT CNU TERMINAL. LOW STRATUS WILL LIKELY DEVELOP ACROSS
MUCH OF THE AREA OVERNIGHT INTO THURSDAY MORNING....UNDERNEATH THE
LOW-LEVEL JET AXIS. THUNDERSTORMS MAY REDEVELOP THURSDAY AFTERNOON
ACROSS CENTRAL KS NEAR A STALLING FRONT.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    65  78  63  78 /  60  30  60  50
HUTCHINSON      65  79  62  76 /  60  40  60  50
NEWTON          65  78  61  76 /  60  30  70  50
ELDORADO        65  78  63  77 /  40  30  60  50
WINFIELD-KWLD   66  78  64  79 /  40  30  60  50
RUSSELL         61  79  58  67 /  70  50  70  40
GREAT BEND      62  79  59  70 /  60  50  60  50
SALINA          66  80  61  74 /  70  50  70  50
MCPHERSON       65  79  61  75 /  70  40  70  50
COFFEYVILLE     67  78  65  79 /  40  30  60  50
CHANUTE         66  78  65  79 /  40  40  60  60
IOLA            65  78  64  79 /  40  40  60  60
PARSONS-KPPF    67  78  65  79 /  40  40  60  60

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR KSZ032-033-
047>051-067-068-082-083-091-092.

&&
Hazardous weather outlook, May 6, 2:36 PM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
236 PM CDT WED MAY 6 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-071945-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
236 PM CDT WED MAY 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO WIDELY SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO
AFFECT CENTRAL AND SOUTH-CENTRAL KANSAS THROUGH THIS EVENING. THE
HIGHEST THREAT WILL BE GENERALLY ALONG AND WEST OF INTERSTATE
135...WHERE THE POTENTIAL FOR A STRONG TORNADO OR TWO ARE
POSSIBLE...ALONG WITH LARGE HAIL AND DAMAGING WINDS.

STRONG AND GUSTY SOUTHERLY WINDS WILL AFFECT CENTRAL AND SOUTH
CENTRAL KANSAS THIS AFTERNOON INTO EARLY EVENING...WITH GUSTS OF
40 TO 45 MPH. A WIND ADVISORY HAS BEEN POSTED FOR THIS AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG TO SEVERE THUNDERSTORM CHANCES CONTINUE FOR BOTH THURSDAY
AND FRIDAY AFTERNOON AND EVENING...AS A FRONTAL BOUNDARY GRADUALLY
STALLS ACROSS THE REGION. LARGE HAIL AND DAMAGING WINDS ARE THE
MAIN CONCERNS...ALONG WITH THE POTENTIAL FOR VERY HEAVY RAINFALL
AND FLOODING. A BRIEF TORNADO OR TWO CANNOT BE RULED OUT AS WELL.

THE ACTIVE WEATHER PATTERN WILL CONTINUE FOR SATURDAY AFTERNOON
AND EVENING AND PERHAPS EVEN SUNDAY...AS A STRONG STORM SYSTEM
APPROACHES FROM THE SOUTHWEST. ALL FACETS OF SEVERE
WEATHER...INCLUDING TORNADOES...ARE ONCE AGAIN POSSIBLE. THE
SEVERE WEATHER ON SATURDAY IS LIKELY TO BE MORE WIDESPREAD.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING
GENERALLY ALONG AND WEST OF INTERSTATE 135.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Local storm report, May 6, 4:52 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
452 PM CDT WED MAY 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     TORNADO          MOUNT HOPE              37.87N 97.66W
05/06/2015                   SEDGWICK           KS   TRAINED SPOTTER

&&

JMR
Local storm report, May 6, 5:05 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
505 PM CDT WED MAY 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     BLIZZARD         6 SE BURRTON            37.95N 97.61W
05/06/2015                   HARVEY             KS   TRAINED SPOTTER

            TORNADO OBSERVED BY STORM SPOTTER

&&

MWM
Local storm report, May 6, 5:24 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
524 PM CDT WED MAY 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     HAIL             VIOLA                   37.48N 97.64W
05/06/2015  M1.00 INCH       SEDGWICK           KS   EMERGENCY MNGR

&&

JMR
Local storm report, May 6, 5:45 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
545 PM CDT WED MAY 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     TORNADO          6 N VIOLA               37.56N 97.63W
05/06/2015                   SEDGWICK           KS   STORM CHASER

            OBSERVED BRIEFLY CROSSING 71ST STREET SOUTH BETWEEN 247TH
            WEST AND 263RD WEST.

&&

MWM
Special weather statement, May 6, 5:49 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
549 PM CDT WED MAY 6 2015

KSZ051-067-068-062330-
HARVEY KS-MCPHERSON KS-RENO KS-
549 PM CDT WED MAY 6 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
  NORTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 630 PM CDT

* AT 548 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR BURRTON...MOVING NORTHEAST AT
  40 MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MCPHERSON...MOUNDRIDGE...INMAN...BUHLER...BURRTON...GALVA AND
  MCPHERSON AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3836 9737 3797 9765 3802 9783 3845 9773
TIME...MOT...LOC 2248Z 203DEG 34KT 3807 9771

JAKUB
Special weather statement, May 6, 6:16 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
616 PM CDT WED MAY 6 2015

KSZ049-051-062345-
SALINE KS-MCPHERSON KS-
616 PM CDT WED MAY 6 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN SALINE COUNTY IN CENTRAL KANSAS...
  NORTHEASTERN MCPHERSON COUNTY IN CENTRAL KANSAS...

* UNTIL 645 PM CDT

* AT 616 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR LINDSBORG...MOVING NORTHEAST AT
  55 MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SALINA...LINDSBORG...GALVA...ASSARIA...GYPSUM...KIPP AND
  BRIDGEPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3881 9737 3862 9737 3838 9755 3849 9778
      3888 9761
TIME...MOT...LOC 2316Z 209DEG 49KT 3851 9764

JAKUB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 2:10 AM CDTAreal Flood WarningICTSedgwick7 hr
May 6, 2:21 AM CDTAreal Flood WarningICTCowley, Sumner7 hr
May 6, 2:35 AM CDTAreal Flood WarningICTButler5 hr
May 6, 11:05 AM CDTWind AdvisoryICTBarton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 7 more11 hr
May 6, 1:36 PM CDTSpecial Weather StatementICTEllsworth39 min
May 6, 2:05 PM CDTSpecial Weather StatementICTLincoln40 min
May 6, 2:13 PM CDTSevere Thunderstorm WarningICTLincoln47 min
May 6, 2:21 PM CDTTornado WarningICTLincoln24 min
May 6, 2:40 PM CDTTornado Warning Tornado observedConsiderable damage threatICTLincoln18 min
May 6, 3:02 PM CDTSpecial Weather StatementICTEllsworth28 min
May 6, 3:30 PM CDTSpecial Weather StatementICTSaline30 min
May 6, 4:18 PM CDTSpecial Weather StatementICTRussell42 min
May 6, 4:25 PM CDTSpecial Weather StatementICTHarvey35 min
May 6, 4:36 PM CDTSpecial Weather StatementICTSumner24 min
May 6, 4:45 PM CDTSevere Thunderstorm WarningICTHarvey, Sedgwick30 min
May 6, 4:48 PM CDTSevere Thunderstorm WarningICTRussell27 min
May 6, 4:50 PM CDTSevere Thunderstorm WarningICTSedgwick, Sumner55 min
May 6, 4:52 PM CDTTornado Warning Tornado observedICTHarvey, McPherson, Marion, Sedgwick38 min
May 6, 5:26 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion18 min
May 6, 5:30 PM CDTTornado WarningICTSedgwick22 min
May 6, 5:49 PM CDTSpecial Weather StatementICTMcPherson41 min
May 6, 6:01 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln44 min
May 6, 6:16 PM CDTSpecial Weather StatementICTSaline29 min
May 6, 6:21 PM CDTSevere Thunderstorm WarningICTEllsworth, Saline39 min
May 6, 6:41 PM CDTSpecial Weather StatementICTLincoln49 min
May 6, 6:55 PM CDTSpecial Weather StatementICTSaline35 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.